Isotretinoin (accutane) Journal

GD Star Rating
loading...

Hello,
In a little less than a week I will be starting on an oral Isotretinoin treatment to treat acne. I really enjoyed reading the journals already posted on here and I found them quite helpful so hopefully I can help others with mine. Just a bit of background information: I’m a 19 year old male with really oily skin on my face and my back. I have moderate acne on my face but nothing too bad, and very bad nodular acne on my chest, back, and shoulders. I weigh about 150 pounds but I am not sure what dose my derm will be prescribing just yet. Hopefully you all enjoy reading my journal as I go down the Isotretinoin road and comments, suggestions, and questions are always more than welcome. :wink

  1. Deadbolt added:

    End of week 1

    Well my derm started me on 40 mg twice daily of accutane. The first side effect I noticed was my eyes became a little dry and itchy but not too bad. The next side effect were my lips started becoming dry. Also, within the past 2 days my face has broken out worse than it ever has before. I woke up this morning and my top lip was swollen. My skin also has more sebum (oil) production than ever before which probably adds to the breakout. No change in my back or chest. I wash my face with Cetpahil facial cleanser, but I’m not going to use it for a couple of days because I started breaking out as soon as I started using it. My skin has always been very sensitive to any face wash. I got Aquaphor Healing Ointment for my lips. This does work very well, it’s just a pain to have to re-apply it because it isn’t something you can really carry around with you. I was pretty surprised to see my skin reacting as fast as it did with this drug. I was under the impression it would take 2 or 3 weeks before I start breaking out or anything. No joint pain, nose bleeds, depression or thoughts of suicide lol. I know I shouldn’t laugh because suicide is definitely not funny, but the thought of me wanting to commit suicide is funny because I’m generally a happy person. :wink That’s all for now hope all is well with everyone else and comments, questions, or suggestions are more than welcome! :D

  2. damfino added:

    Yes..I was the happiest person before I took this drug. I’m not going to lie, I have changed. I feel disgusted with myself. My temper is awful. I see little point in anything anymore. Month 2 is when I started feeling like this. I’m just about to start my 5th month tomorrow and I’ve been dealing with these issues since then.

    I think all the mental problems start when your optimistic outlook on the drug begins to fade when improvement doesnt come quick enough, and you continuously experience breakouts when your skins been so good.

    Just be careful. Prepare yourself mentally. Know that this drug does take LOTS OF TIME to work properly. 32 weeks later and im still breaking out.

    Of course I’m not saying you’ll be the same as me, we all know the drug affects everyone differently. Just be prepared. :)

    Good luck! I hope this turns out good for you. (and me)

    :D

    [/i]

  3. Deadbolt added:

    Thank you for the wishes. I have prepared myself mentally for this and I think the best thing to keep in mind is that the outcome of Isotretinoin outweighs what we have to go through while we are on it. Best of luck to you keep us posted on how things go once you are off of it. :wink

  4. Deadbolt added:

    Just a quick tip: If anyone is experience really bad lip swelling such as I did for a couple days, call your derm and ask about a product called Hydrocortisone Valerate. This is a topical steroid cream that works as an anti-inflammatory that I applied to my lips once every other hour or so. The swelling completely went away the day I received the cream. I was also using Blistex with this cream because my lips are so dry. I do like Blistex a lot more than Aquaphor because it’s not so slimy and you can take it places. Any questions about these products just ask! :wink

  5. Deadbolt added:

    End of week 2

    The end of my second week on Isotretinoin has arrived and it went by faster than expected. The first part of the week was pretty bad. I was struggling with the initial breakout and my lips were very dry and swollen. As of now my breakout has stopped and my face is back to the way it usually is except there is no oil. It is kind of dry and flaky in the morning but Cetaphil Moisturizer takes care of that. My lips are still pretty dry so I have to apply Blistex after I eat or drink something. My chest broke out pretty bad which is clearing up as well, and my back hasn’t been affected as of yet. Other than that I don’t really have much else to report. Hope all is well with everyone else. :wink

  6. Deadbolt added:

    End of Month 1

    Month one of my accutane experience was pretty good I would say. Besides the very bad breakouts and lip swelling within the first couple of weeks, it has been smooth sailing. My face has been completely cleared up for a couple of weeks. My back and chest are still struggling but no more or less than what I’m used to. My lips are always dry I have to keep constant Blistex on them. My face, arms, and hands are pretty dry as well but this problem is solved with moisturizer at night and in the morning. I have been experiencing some lower back pain but it is bearable. I will not continue to update every week until something significant happens lol. Hope all is well with everyone! If there are any questions, comments, or suggestions I keep tabs on this so don’t be afraid! :wink

  7. lindseyj81 added:

    I have a question. I am now half way through my 2nd month of claravis and my derm. upped my meds the second month. First I was taking 10 a week and my skin was really dry and i broke out but when I did it was small under the skin bumps that where not really pimples but it was like all the black heads were coming to the surface I was amazed how much stuff came out of my pores but I can see that I still have lots of black heads when I had one week left I only had enough to take one a day and the bumps went away and my skin has never been softer now I am taking 2 a day and my and there isnt really any dry skin and I am not breaking out it is kind of weird I would have thought that I would dry and break out even worse with a higher dose. Has anyone else had this happen is it that your body gets used to it so the drying and breakouts stop or what?